Alert archive / California / Wind Advisories in 2018

Wind Advisory 3, NWS Hanford, CA

February 12, 2018

NWS Hanford, CA issued this wind advisory at Feb 12, 2018, 1:28 AM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2018, 1:28 AM PST (09:28 UTC)
Expired
Feb 12, 2018, 6:00 AM PST
In force
5 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

643 
WWUS76 KHNX 120928
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
128 AM PST Mon Feb 12 2018

CAZ092-095-098-099-121400-
/O.NEW.KHNX.WI.Y.0003.180212T0928Z-180212T1400Z/
Southeastern San Joaquin Valley-Kern County Mountains-
Indian Wells Valley-Southeastern Kern County Desert-
Including the cities of Tehachapi and Mojave
128 AM PST Mon Feb 12 2018

...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect until 6 AM PST early this morning.

* WINDS...West to Northwest 25 to 35 mph with gusts up to 55 mph.
  Strongest winds through passes and canyons affecting highways
  14...58...395.

* TIMING...Continuing through 6 am.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Dudley

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 11, 2:07 PM PST, 11 hours 21 minutes earlier.

Area forecast discussion, Feb 11, 2:07 PM PST, 11 hours 21 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
207 PM PST Sun Feb 11 2018

.SYNOPSIS...
An area of low pressure will move south into Central California
tonight and Monday. With moisture lacking, the low pressure system
will bring the threat of light precipitation over the Sierra and
Kern County Mountains with very little if any rain in the San
Joaquin Valley.

&&

.DISCUSSION...
A low pressure system near the Oregon/California border this
afternoon will continue to drop south. The cold front associated
with this system will drop to near the Merced and Yosemite area
late this afternoon then continue to move south through the CWA
this evening and out of our area by about midnight. Models
continue to be in good agreement in keeping the area of low
pressure over central California on Monday, then drifting it
westward to a position near Point Conception by late Tuesday
afternoon before moving it east across southern California on
Wednesday.

This system is does not have a lot of moisture with it and the
trajectory favors precipitation over the mountains, but not the
San Joaquin Valley. Some light precipitation is expected to move
into the Sierra near Yosemite this evening as the front moves
through, then spread as far south as about Kings Canyon overnight.
This same area is favored for a chance of rain and snow showers
again on Monday. Snow levels are expected to lower to 3500 to 4000
feet tonight in the Sierra and remain near that level much of
Monday, however, precipitation amounts will be light, generally
one-tenth of an inch or less most places in the Sierra. The San
Joaquin Valley will see clouds, but generally only a sprinkle or
very light shower with no measurable rain expected.

The precipitation chances will spread into the Kern County
Mountains by Monday afternoon. Snow levels will lower to 3500 to
4000 feet early Tuesday morning, so cannot rule out a dusting of
snow over the Grapevine and Tehachapi Pass depending on how much
shower activity occurs. As of now, taking a wait and see position
on any headlines for potential low elevation snow due to the high
uncertainty of precipitation distribution.

The chance of precipitation decreases by Tuesday evening as the
low moves toward the coast. The trajectory of the low as it moves
east on Wednesday will determine if there will be any shower
activity in the Kern County Mountains. At this time have left in a
slight chance of showers in that are due to the uncertainty.

As this first low pressure system exits the area, another impulse
drops south east of the Sierra on Thursday. Models have not been
in good agreement on the placement of this feature, but most
indicate it will stay far enough east to keep any precipitation
out of the Sierra. A northwesterly flow with dry weather and
gradually warming temperatures will remain over the region Friday
through next weekend as the upper ridge remains over the eastern
Pacific.

&&

.AVIATION...
Mountain obscurations due to snow showers possible over the Sierra
Nevada after 03Z Monday, mainly north of Kings Canyon NP. Gusty
onshore winds to 35 kts 03z-15z Monday through and below mountain
passes of the Kern county mountains and desert. Otherwise, VFR
conditions will prevail elsewhere in the central CA interior during
the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Sunday February 11 2018... Fireplace/Wood Stove Burning Status
is: No Burning Unless Registered in Fresno... Kern... Kings and
Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...Bean
avn/fw...MV
synopsis...Bean

weather.gov/hanford

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.